Alert archive / California / Wind Advisories in 2014
Wind Advisory 8, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 10, 2014, 2:57 AM PDT. It took effect at May 10, 2014, 11:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2014, 2:57 AM PDT (09:57 UTC)
- In effect from
- May 10, 2014, 11:00 AM PDT
- Expired
- May 10, 2014, 7:01 PM PDT
- In force
- 8 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS76 KSTO 100957 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 257 AM PDT SAT MAY 10 2014 ...BREEZY AND GUSTY NORTHERLY WINDS INTO THIS EVENING... .NORTHERLY WINDS WILL INCREASE TODAY AS SURFACE HIGH PRESSURE BUILDS INTO THE PACIFIC NORTHWEST STRENGTHENING THE NORTHERLY SURFACE PRESSURE GRADIENT. THIS WILL BRING BREEZY AND GUSTY NORTHERLY WINDS TO THE VALLEY INTO THIS EVENING. CAZ019-110000- /O.NEW.KSTO.WI.Y.0008.140510T1800Z-140511T0300Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 257 AM PDT SAT MAY 10 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE DAY TODAY AND PEAK AFTER 1 PM. * LOCATIONS INCLUDE: STOCKTON...MODESTO. * IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS. ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE VEHICLES. BE AWARE THAT TREE LIMBS AND BRANCHES COULD FALL. SECURE ANY LOOSE OBJECTS IN YOUR YARD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
2 follow-up statements
176 WWUS76 KSTO 102227 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 327 PM PDT SAT MAY 10 2014 ...BREEZY AND GUSTY NORTHERLY WINDS INTO THIS EVENING... .NORTHERLY WINDS WILL INCREASE TODAY AS SURFACE HIGH PRESSURE BUILDS INTO THE PACIFIC NORTHWEST STRENGTHENING THE NORTHERLY SURFACE PRESSURE GRADIENT. THIS WILL BRING BREEZY AND GUSTY NORTHERLY WINDS TO THE VALLEY INTO THIS EVENING. CAZ019-110300- /O.CON.KSTO.WI.Y.0008.000000T0000Z-140511T0300Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 327 PM PDT SAT MAY 10 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: NORTHWEST 15 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * TIMING: WINDS ARE EXPECTED TO INCREASE THIS AFTERNOON PEAKING AROUND 5 PM BEFORE DECREASING THIS EVENING. * LOCATIONS INCLUDE: STOCKTON...MODESTO. * IMPACTS: DRIVING CAN BE DIFFICULT IN BREEZY TO WINDY CONDITIONS. ESPECIALLY IF IN SMALL CARS AND HIGH PROFILE VEHICLES. BE AWARE THAT TREE LIMBS AND BRANCHES COULD FALL. SECURE ANY LOOSE OBJECTS IN YOUR YARD. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
724 WWUS76 KSTO 110201 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 701 PM PDT SAT MAY 10 2014 CAZ019-110315- /O.CAN.KSTO.WI.Y.0008.000000T0000Z-140511T0300Z/ NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...STOCKTON...MODESTO 701 PM PDT SAT MAY 10 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE NORTHERN SAN JOAQUIN VALLEY. NORTHERLY WINDS HAVE DECREASED TO 10 TO 20 MPH OVER THE AREA. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 9, 10:19 PM PDT, 4 hours 38 minutes earlier.
Area forecast discussion, May 9, 10:19 PM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 1019 PM PDT Fri May 9 2014 .Synopsis... Chance of showers over the mountains north of I-80 on Saturday, with a few isolated afternoon thunderstorms possible in eastern Shasta County. Below normal temperatures Saturday, followed by dry and above normal temperatures next week. Highs may reach 15-20 degrees above normal by mid week. && .Discussion... Upper low is over the pacific northwest states. Westerly flow is below this system over NorCal. Generally just a few patches of clouds moving over the area in this flow. Although...did have an isolated shower develop over the Sierra near Butte Meadows this evening...it has already dissipated. North winds have begun to increase at Red Bluff and Chico and will continue to strengthen over the valley into Saturday. Temperatures at 10 pm range from the mid 60's north to upper 50's south. These readings are similar to 24 hours ago north but 5 to 10 degrees cooler south. The current forecast is on track and no update is needed. .Previous Discussion... A quiet afternoon today with scattered cumulus clouds across the area and perhaps a few isolated light showers/sprinkles in the mountains. Temperatures are a little warmer today, as expected, generally in the low to mid 70s in the Valley. A cold shortwave will brush through the northern mountains/northern Sacramento Valley on Saturday and shift into Nevada. Showers possible over the southern Cascades and far northern Sierra through the day. Could even see a few afternoon thunderstorms in the eastern Shasta County area, moisture will be the limiting factor. Most of the area will see dry weather with just a slight cool-down and breezy northerly winds. These winds could gust up to 35 mph Saturday afternoon. Sunday, the strong upper level ridging develops and dominates the pattern with dry and very warm temperatures. Highs could reach the mid 80s on Sunday, and up to the lower 90s on Monday. EK && .Extended Discussion (Tuesday through Friday) High pressure will continue to build over California Tuesday through Thursday of next week, with Wednesday and Thursday expected to be the warmest days. On those two days, a few NorCal locations may touch 100 degrees, potentially the first hundred degree days of the year. Forecast highs will be roughly 15-20 degrees above normal, and may be close to record levels. A shortwave trough is expected to pass through the Pacific Northwest next Friday. This feature should weaken the ridge and bring stronger onshore flow, leading to cooler temperatures. Dang && .Aviation... Mainly VFR conditions the next 24 hours. Mainly south to west winds up to 15 kt will become relatively light overnight, then become north 10-20 kt with gusts up to 30 kt Saturday. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.